MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 1).An additional supplemental emdr was submitted to represent the ventralex st (device 2).An additional emdr for ventrio st (device 3) has been created additionally in gcs and updated.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2007: patient was diagnosed with umbilical hernia thereby underwent open repair with implant of perfix plug (device 1).Per operative notes, ¿in the infraumbilical area, the hernia sac in umbilicus was freed and excised circumferentially.An extra-large perfix plug (device 1) was placed in the hernia defect and secured with sutures in circumferential fashion around the umbilicus.The wound was irrigated and subcutaneous tissues were approximated using sutures.¿ (b)(6) 2014: patient was diagnosed with recurrent abdominal wall hernia thereby underwent open repair with implant of ventralex st mesh (device 2).Per operative notes, ¿the hernia right to the umbilicus was noted.The prior umbilical repair with mesh (device 1) was noted and hernia was dissected free and reduced into preperitoneal space.The prior old mesh (device 1) was noted and left in-situ.A medium round ventralex st mesh (device 1) was placed in preperitoneal space and secured it with sutures.The wound was irrigated and closed with sutures.¿ (b)(6) 2020: patient was diagnosed with recurrent ventral hernia with pain thereby underwent robotic assisted laparoscopic repair with removal of prior meshes (device 1 and 2) and implant of ventrio st mesh (device 3).Per operative notes, ¿an omentum incarcerated into the hernia defect was noted.The recurrent hernia superior to mesh (device 2) and inferior to mesh (device 1) was noted.The defect superior and inferior to the old meshes (device 1 and 2) were reduced.The old meshes (device 1 and 2) were removed and exited out of the abdominal cavity.The fascial defect was reapproximated with sutures and a piece of ventrio st mesh (device 3) was placed into the abdominal cavity and secured in place with sutures.The mesh (device 3) was secured in place circumferentially and wounds were irrigated.¿ (b)(6) 2020: patient had seroma and hematoma thereby underwent repair.Per progress note, ¿patient return with persistent swelling in the prior operative site.On examination, it consistent with a seroma was drained.Approximately 60 cc of old blood was evacuated.The retained hematoma was noted but not drained and left in-situ.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25110830
Report Number1213643-2026-00598
Device Sequence Number10249353
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight94 KG